MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE XL 21X21 CTN10; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE XL 21X21 CTN10; DRESSING,WOUND,OCCLUSIVE
Model Number 66801070
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Contact Dermatitis (4546)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, the dressing was used to prevent skin troubles during 13 hours brain surgery in park bench position, when the product was removed from the skin, it was confirmed the patient had gotten a contact dermatitis.This adverse event was treated by steroid therapy (rinderon and petroleum jelly) by a dermatologist.The patient is in the healing tendency.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, the dressing was used to prevent skin troubles during 13 hours brain surgery in park bench position, when the product was removed from the skin, it was confirmed the patient had gotten a contact dermatitis.This adverse event was treated by steroid therapy (rinderon and petroleum jelly) by a dermatologist.The patient is in the healing tendency.The device was not returned for analysis.We have therefore not been able to confirm a relationship between the event and the device, or identify a definitive root cause.A lot number for the device was not provided, therefore it was not possible to carry out a device history review.A complaint history review (chr) revealed a small number of similar instances in the last 12 months.There is nothing to indicate this is outside of acceptable rates of occurrence.A clinical/medical review was conducted.This review concluded that the use of allevyn¿ life as part of a prophylactic pressure ulcer prevention therapy, does not preclude the need to continue to develop and follow a comprehensive pressure ulcer prevention protocol (e.G., regular turning, appropriate mattress and skin care)¿.Therefore, it cannot be concluded that the reported adverse event was associated with a mal performance of the device.As it was reported the patient is in the 'healing tendency', no further clinical/medical assessment is warranted at this time.A risk management review (rmr) was conducted and which mitigated the reported issue with no further action or updates required.The ifu has been reviewed and contains comprehensive instructions on the safe operation and use of the device.A review concluded that there are no prior escalated actions related to this product and the reported event.The probable root cause for this complaint is patient skin sensitivity; that the patient's skin was sensitive to one or more of the components of the dressing.Inadequate skin preparation and/or existing skin condition(s) could also be a cause or a contributing factor to the reported event.The users of the reported product are advised to consult the relevant ifu, to prevent future occurrences of the reported issue.This guide will provide comprehensive instructions of the operation, use and limitations of the device, including skin preparation and care when sensitive skin is an issue.Investigations into this matter are now complete and no further actions by smith & nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith & nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
ALLEVYN LIFE XL 21X21 CTN10
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15492224
Report Number8043484-2022-00185
Device Sequence Number19312359
Product Code NAD
UDI-Device Identifier05000223478070
UDI-Public05000223478070
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number66801070
Device Catalogue Number66801070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STEROID THERAPY (RINDERON AND PETROLEUM JELLY) BY
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient SexMale
Patient Weight86 KG